Probability Theory and Related Fields

, Volume 95, Issue 1, pp 1–24

White noise driven SPDEs with reflection

  • C. Donati-Martin
  • E. Pardoux
Article

Summary

We study reflected solutions of a nonlinear heat equation on the spatial interval [0, 1] with Dirichlet boundary conditions, driven by space-time white noise. The nonlinearity appears both in the drift and in the diffusion coefficient. Roughly speaking, at any point (t, x) where the solutionu(t, x) is strictly positive it obeys the equation, and at a point (t, x) whereu(t, x) is zero we add a force in order to prevent it from becoming negative. This can be viewed as an extension both of one-dimensional SDEs reflected at 0, and of deterministic variational inequalities. Existence of a minimal solution is proved. The construction uses a penalization argument, a new existence theorem for SPDEs whose coefficients depend on the past of the solution, and a comparison theorem for solutions of white-noise driven SPDEs.

Mathematics Subject Classification

60 H 15 35 R 60 35 R 45 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bensoussan, A., Lions, J.L.: Applications des inéquations variationnelles en contrôle stochastique. Paris: Dunod 1978Google Scholar
  2. 2.
    Duvaut, G., Lions, J.L.: Les inéquations en mécanique et en physique. Paris: dunod 1972Google Scholar
  3. 3.
    Gyöngy, I., Pardoux, E.: Weak and strong solutions of white noise driven parabolic SPDEs. (submitted for publication)Google Scholar
  4. 4.
    Haussmann, U.G., Pardoux, E.: Stochastic variational inequalities of parabolic type. Appl. Math. Optimization20, 163–192 (1989)Google Scholar
  5. 5.
    Kotelenez, P.: Comparison methods for a class of function valued stochastic partial differential equations. (Preprint)Google Scholar
  6. 6.
    Manthey, R., Stieve, C.: Existence and uniqueness of solutions to Volterra's population equation with diffusion and noise. (Preprint).Google Scholar
  7. 7.
    Mueller, C.: On the support of solutions to the heat equation with noise. Stochastics37, 225–245 (1991)Google Scholar
  8. 8.
    Nualart, D., Pardoux, E.: White noise driven quasilinear SPDEs with reflection. Probab. Theory Relat. Fields93, 77–89 (1992)Google Scholar
  9. 9.
    Pardoux, E.: Equations aux dérivées partielles stochastiques non linéaires monotones. Thèse, Université Paris-Sud, Orsay 1975Google Scholar
  10. 10.
    Pardoux, E.: Stochastic partial differential equations and filtering of diffusions processes. Stochastics3, 127–167 (1979)Google Scholar
  11. 11.
    Saisho, Y.: Stochastic differential equations for multi-dimensional domain with reflection. Probab. Theory Relat. Fields74, 455–477 (1987)Google Scholar
  12. 12.
    Shiga, T.: Two contrasting properties of solutions for one-dimensional stochastic partial differential equations. (Preprint)Google Scholar
  13. 13.
    Walsh, J.: An introduction to stochastic partial differential equations. In: Hennequin, P.L. (ed.) Ecole d'été de Probabilités de Saint Flour. (Lect. Notes Math., vol. 1180, pp. 265–437) Berlin Heidelberg New York: Springer 1986Google Scholar

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • C. Donati-Martin
    • 1
  • E. Pardoux
    • 1
  1. 1.Mathématiques, URA 225Université de ProvenceMarseille Cedex 3France

Personalised recommendations